Texas, 2011Wildfire in Texas, September 4 to 11, 2011
September 4 to 11, 2011 · NWS EWX · 1 event in 1 county or zone
The Delhi Wildfire started on September 4 behind Tropical Storm Lee and a cold front that brought strong northerly winds. The peak wind at Austin Bergstrom International Airport was 36 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Delhi Wildfire started on September 4 behind Tropical Storm Lee and a cold front that brought strong northerly winds. The peak wind at Austin Bergstrom International Airport was 36 mph. The fire burned 1000 acres and destroyed six homes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 4, 11:28 AM CST, 32 minutes earlier.
Area forecast discussion, Sep 4, 11:28 AM CST, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1228 PM CDT SUN SEP 4 2011
.DISCUSSION...
SEE AVIATION SECTION.
&&
.AVIATION...
VFR CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD. A MODERATE TO
STRONG NORTHERLY LOW LEVEL FLOW WILL PERSIST OVERNIGHT AND
DECREASE SLIGHTLY TOMORROW. SURFACE WIND GUSTS TO NEAR 40 MPH ARE
POSSIBLE AT I-35 TERMINALS THROUGH THE AFTERNOON HOURS TODAY.
&&
.PREV DISCUSSION... /ISSUED 1117 AM CDT SUN SEP 4 2011/
UPDATE...
POPULATING NEW DATA INTO WINDS AND MOISTURE REFLECTED ONLY SUBTLE
CHANGES IN THE FORECAST. CLOUD COVER TRENDS OVER NW TX AND THE
12Z MODEL TRENDS ON TEMPS IN OUR AREA SUGGESTED A DEGREE OR TWO
COOLER ON TODAYS MAX TEMPS. RFW STATUS ALSO CHANGED FROM WATCH TO
WARNING FOR MONDAY FOR THIS UPDATE.
PREV DISCUSSION... /ISSUED 643 AM CDT SUN SEP 4 2011/
AVIATION...
12Z TAF CYCLE
VFR CONDITIONS WILL PREVAIL ACROSS THE I35 TERMINALS AND KDRT FOR
THIS FORECAST CYCLE. BREEZY TO WINDY CONDITIONS WILL DOMINATE
SOUTH CENTRAL TEXAS TODAY AS A COLD FRONT MOVES ACROSS THE AREA
THIS AFTERNOON/EARLY EVENING. INCREASING CLOUDS ARE EXPECTED FOR
MID AFTERNOON INTO THE EVENING HOURS. HOWEVER...AFTER THE PASSAGE
OF THE FRONT...SKIES TO BECOME CLEAR.
PREV DISCUSSION... /ISSUED 548 AM CDT SUN SEP 4 2011/
UPDATE...
ADDED WIND ADVISORY FOR THIS AFTERNOON (1 TO 6 PM) FOR THAT
PORTION OF SOUTH CENTRAL TEXAS GENERALLY ALONG AND EAST OF U.S.
HIGHWAY 183. WIND FORECAST OF 25 TO 30 MPH AND GUSTY REACHES
WIND ADVISORY CRITERIA.
PREV DISCUSSION... /ISSUED 340 AM CDT SUN SEP 4 2011/
DISCUSSION...
EARLY THIS MORNING...A COLD FRONT EXTENDED FROM CENTRAL OKLAHOMA
SOUTHWEST INTO THE TEXAS SOUTH PLAINS. THIS FRONT...THE FIRST OF
THE SEASON SHOULD SLIP INTO THE HILL COUNTRY BY MIDDAY AND PUSH
THROUGH THE SOUTHERN PORTIONS BY 00Z (7 PM). ANY NOTICEABLE COOLING
WILL LIKELY BE FELT ONLY IN THE NORTHERN PORTIONS OF THE HILL
COUNTRY AS THE DRY AIR WILL MIX OUT AHEAD OF THE FRONT WITH HELP
FROM TROPICAL STORM LEE TO THE EAST. HOWEVER...THERE WILL BE
INCREASING CLOUDINESS IN ASSOCIATION WITH THE FRONT ACROSS WESTERN
AND NORTHERN PORTIONS OF THE AREA BY MIDDAY WITH THE REMAINDER OF
THE AREA SEEING AN INCREASE IN CLOUDS ALONG AND BEHIND THE FRONT
THIS AFTERNOON. FORECAST HIGHS WILL RANGE FROM THE MID TO UPPER 90S
ACROSS THE HILL COUNTRY TO 103-105 OVER SOUTHERN PORTIONS. THIS
FRONT SHOULD COME THROUGH DRY WITH DRY MIXING AHEAD OF THE FRONT.
TEMPERATURES WILL COOL DOWN BEHIND THE FRONT AND BY MORNING...
READINGS SHOULD LOWER INTO THE LOW TO MID 60S OVER THE HILL
COUNTRY...AND UPPER 60S TO NEAR 70 ALONG THE I-35 CORRIDOR. SKIES
WILL CLEAR BEHIND THE FRONT ON LABOR DAY AS DRIER AIR SWEEPS
SOUTHWARD AT ALL LEVELS. IT WILL BE MUCH COOLER AS HIGHS MONDAY
AFTERNOON WILL BE A FEW DEGREES BELOW NORMAL ACROSS THE I-35
CORRIDOR. AS THE VERY DRY AIRMASS SETTLES IN TOMORROW NIGHT...WINDS
WILL LOWER AND UNDER CLEAR SKIES...A GOOD RADIATIONAL COOLING
NIGHT IS EXPECTED. LOWS TUESDAY MORNING WILL SLIP INTO THE UPPER
40S TO NEAR 50 OVER PORTIONS OF THE HILL COUNTRY WITH LOW 50S TO
UPPER 40S RURAL AREAS OF I-35 CORRIDOR...UPPER 50S URBAN. A RAPID
WARM UP IN SUNNY SKIES WILL BRING HIGHS INTO THE 80S OVER THE HILL
COUNTRY AND NORTHERN TIER OF THE CWA WITH LOW 90S I-35 CORRIDOR BY
LATE AFTERNOON TUESDAY. ANOTHER WEAK DRY FRONT WILL PUSH THROUGH THE
REGION LATE WEDNESDAY WITH SOME INCREASE IN CLOUDINESS WEDNESDAY
NIGHT INTO THURSDAY MORNING. RIDGING TO THE WEST OVER MEXICO
COMBINED WITH THE REMNANT LOW OF LEE...WHICH WILL BECOME ELONGATED
AND RETROGRESS INTO NORTHEAST TEXAS LATE FRIDAY AND SATURDAY WILL
KEEP A DRY NORTHWEST FLOW ACROSS WEST AND SOUTH TEXAS THROUGH THE
UPCOMING WEEKEND. THIS WILL PROMOTE MOSTLY SUNNY AND WARM TO HOT
DAYS AND MOSTLY CLEAR AND COOL NIGHTS FRIDAY THROUGH SUNDAY.
FIRE WEATHER...
MODELS SHOWING WIND SPEEDS WILL INCREASE TODAY AROUND LEE'S
CYCLONIC CIRCULATION AND THIS WILL BE MAINTAINED WELL INTO THE
EVENING HOURS. COLD FRONT AND DRY AIR MIXING AROUND LEE'S
EXTRATROPICAL CIRCULATION WILL KEEP WINDS AT OR ABOVE CRITICAL
VALUES FOR MUCH OF THE DAY TOMORROW INTO THE EARLY EVENING HOURS.
THUS...CURRENT RED FLAG AND FIRE WEATHER WATCH LOOKS GOOD. A
LITTLE LESS WIND EXPECTED TUESDAY AS THE DRY SURFACE RIDGE BUILDS
IN...BUT LOW HUMIDITIES WILL LIKELY PRODUCE NEAR CRITICAL CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 99 69 91 57 92 / - - 0 0 0
AUSTIN BERGSTROM INTL AIRPORT 100 69 90 47 91 / - - 0 0 0
NEW BRAUNFELS MUNI AIRPORT 100 70 91 53 91 / 0 - 0 0 0
BURNET MUNI AIRPORT 96 65 87 54 88 / - - 0 0 0
DEL RIO INTL AIRPORT 102 70 92 61 91 / - - 0 0 0
GEORGETOWN MUNI AIRPORT 98 66 86 56 88 / - - 0 0 0
HONDO MUNI AIRPORT 102 68 93 53 93 / 0 - 0 0 0
SAN MARCOS MUNI AIRPORT 100 70 90 52 91 / - - 0 0 0
LA GRANGE - FAYETTE REGIONAL 100 70 90 55 89 / - - 0 0 0
SAN ANTONIO INTL AIRPORT 101 71 91 58 91 / 0 - 0 0 0
STINSON MUNI AIRPORT 103 71 94 60 95 / 0 - 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.
RED FLAG WARNING FROM 8 AM TO 10 PM CDT MONDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.
WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: BASTROP...CALDWELL...DE WITT...FAYETTE...GONZALES...
LAVACA...LEE...TRAVIS...WILLIAMSON.
&&
MESOSCALE/AVIATION...11
SYNOPTIC/GRIDS...18
PUBLIC SERVICE/DATA COLLECTION...19
Hazardous weather outlook, Sep 4, 4:15 AM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 AM CDT SUN SEP 4 2011
TXZ171>173-183>194-202>209-217>225-228-051015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
515 AM CDT SUN SEP 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING THROUGH
11 PM THIS EVENING ACROSS ALL SOUTH CENTRAL TEXAS DUE TO LOW
RELATIVE HUMIDITIES AND BREEZY NORTHERLY WINDS.
A WIND ADVISORY IS IN EFFECT FOR THE AFTERNOON PERIOD FOR THE EASTERN
PORTION OF SOUTH CENTRAL TEXAS INCLUDING WILLIAMSON...TRAVIS...LEE...
BASTROP...CALDWELL...FAYETTE...GONZALES...LAVACA AND DEWITT
COUNTIES.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A FIRE WEATHER WATCH IS IN EFFECT FROM 7 AM MONDAY MORNING TO
10 PM MONDAY EVENING FOR ALL SOUTH CENTRAL TEXAS DUE TO LOW RELATIVE
HUMIDITY VALUES AND BREEZY NORTHERLY WINDS.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Wildfire, Caldwell
- When
- September 4, 12:00 PM CST to September 11, 12:00 PM CST
- Where
- Caldwell forecast zone
- Property damage
- $500,000
- Reported by
- State Official
- Coordinates
- 29.837, -97.620 (the zone’s center; the record gives no point)
The Delhi Wildfire started on September 4 behind Tropical Storm Lee and a cold front that brought strong northerly winds. The peak wind at Austin Bergstrom International Airport was 36 mph. The fire burned 1000 acres and destroyed six homes.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, September 4 to 30, 20112 deaths · $250 million · 1 event
- Wildfire in Texas, September 4 to 13, 20112 deaths · 2 injured · $2.3 million · 1 event
- Flash Flood in Mississippi, September 4 to 5, 20111 death · $20,000 · 1 event
- Rip Current in Michigan, September 4, 20111 death · 1 event
- Tornadoes and Flash Flooding in Alabama, September 4 to 7, 20112 injured · $284,000 · EF0 · 70 events
- Wildfire in Texas, September 4 to 7, 2011$12 million · 2 events
- Wildfire in Texas, September 4 to 6, 2011$10 million · 1 event
- Wildfire in California, September 4 to 10, 2011$10 million · 1 event
- Tornadoes and Flash Flood in Florida, September 4 to 5, 2011$295,000 · EF1 · 12 events
- Tropical Storm in Georgia, September 4 to 5, 201197 events
- Wildfire in Texas, September 4 to 17, 20111 injured · $350,000 · 1 event
- Tornado in Mississippi, September 4, 20111 injured · $100,000 · EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349875.